By PALPUTATION Latest Reply 2010-11-30 10:00:02 -0600
Started 2010-11-11 12:14:11 -0600

I have a 64 year old male friend. He has diverticulitis. He also is having problem with low blood pressure and dizziness. Is low blood pressure dangerous and how can it be treated? Usually runs 90/68.

6 replies

PALPUTATION 2010-11-23 17:30:09 -0600 Report

Thank you, HeartHawk! The doctors had to adjust meds. Took away the HBP med at night and salt gradually added to diet in small amounts!

HeartHawk 2010-11-26 01:14:00 -0600 Report

Great! The key is to keep tracking and monitoring to make the needed small adjustments as happened here. We all need a "tune up" from time to time.


HeartHawk 2010-11-12 10:54:37 -0600 Report


Any new symptom or change in symptoms such as dizziness should always be discussed with your doctor.

Through diet, exercise, and nutritional supplements I have lowered my BP to where it is routinely in the area of 90/68 but the key here is that we are all different and medical conditions can change rapidly.

Low blood pressure can indeed be dangerous and treatments range from dietary changes like increasing salt and fluids, exercise, to drugs. Again, a doctor must perform all the necesary tests and recommend the proper treatment for each unique case.


BandonBob 2010-11-29 22:09:03 -0600 Report

I am a diabetic and two years ago I had to have a triple bypass because of the diabetes. All of my sugar controls were great at that time as they are now A1c 5.8, Cholesterol 145, HDL 55, LDL 82 Tri 66 and BP is 90 over 60. The doctors put me on metoprolol and plavix after the surgery although they have stopped the plavix and have one 81 mg aspirin now as I am doing well. I ride a bike 5 miles a day at least 5 days a week. I also walk an hour or two daily on the beach with my dog. My question is what would be too low a BP for me? The last 4 days my resting BP when I awake is running 81-88/41-48. Is this something I should be concerned with?

HeartHawk 2010-11-30 01:28:19 -0600 Report


First of all let me congratulate you on your great numbers and exercise routine. I do an intensive heart disease prevention and reversal program called Track Your Plaque which shoots for 60/60/60 LDL/HDL/TGs (among other targets) and you are darn close to hitting those "magic numbers" with your own program! My guess is heart disease will not likely be causing a problem in the future. Keep up the good work!

Regarding your BP, it does sound a little low, especially the diastolic BP. With my intensive program I am routinely as low as 90/60. It could be just another sign of your great heart disease prevention program or something as simple as adjusting the metoprolol dose (now that you are in such great shape).

What is considered low for one person may be normal for another and although low BP can be sign of other problems (low blood sugar, internal bleeding, dehydration, etc.) it is generally not considered dangerous in the absence of symptoms (dizziness, fatigue, etc.). However, because you are on an anti-hypertensive drug I would definitely contact my doctor as we all should anytime we notice a new symptom or a major change in our health.


BandonBob 2010-11-30 10:00:02 -0600 Report

Thanks! My annual checkup is coming up next month so I will speak to her. I have inherited the low blood pressure and slow metabolism from my parents. 55 years ago in high school I ran the mile and my numbers were much lower than now. I have never had symptoms of any kind related to this only my diabetes.

Next Discussion: Lipitor »